Alert archive / Ohio / Small Craft Advisories in 2008

Small Craft Advisory 68, NWS Cleveland, OH

October 26, 2008

NWS Cleveland, OH issued this small craft advisory at Oct 26, 2008, 10:09 PM EDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Oct 26, 2008, 10:09 PM EDT (02:09 UTC)
Expired
Oct 27, 2008, 10:00 PM EDT
In force
24 hr
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

000
WHUS71 KCLE 270209
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1009 PM EDT SUN OCT 26 2008


LEZ142-143-271015-
/O.CAN.KCLE.GL.W.0016.000000T0000Z-081027T0400Z/
/O.NEW.KCLE.SC.Y.0068.081027T0209Z-081028T0200Z/
/O.CAN.KCLE.LO.Y.0007.000000T0000Z-081027T1300Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
1009 PM EDT SUN OCT 26 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT MONDAY...
...GALE WARNING IS CANCELLED...
...LOW WATER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EDT MONDAY. THE
GALE WARNING HAS BEEN CANCELLED. THE LOW WATER ADVISORY HAS BEEN
CANCELLED. 

THE WINDS ON LAKE ERIE HAVE DROPPED BELOW GALE FORCE. WEST WINDS
TO 30 KNOTS ARE EXPECTED TO CONTINUE INTO MONDAY AFTERNOON. A
SMALL CRAFT ADVISORY IS IN EFFECT THROUGH MONDAY EVENING.  

AS A RESULT THE WATER LEVELS ON THE WESTERN BASIN OF LAKE ERIE
HAVE RISEN ABOVE THE CRITICAL MARK FOR SAFE NAVIGATION. AT 9 PM
THE WATER LEVEL AT TOLEDO WAS 2 INCHES ABOVE CHART DATUM. THE
WATER LEVELS ARE EXPECTED TO REMAIN ABOVE THE CRITICAL MARK
THROUGH MONDAY.

WAVES ON LAKE ERIE WILL BE 5 TO 7 FEET OR GREATER THROUGH MONDAY
AFTERNOON. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING
SMALLER VESSELS...SHOULD STAY IN PORT.

&&

$$

LEZ162-163-270315-
/O.CAN.KCLE.GL.W.0016.000000T0000Z-081027T0400Z/
/O.CAN.KCLE.LO.Y.0007.000000T0000Z-081027T1300Z/
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
1009 PM EDT SUN OCT 26 2008

...GALE WARNING IS CANCELLED...
...LOW WATER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE GALE
WARNING. THE LOW WATER ADVISORY HAS BEEN CANCELLED. 



$$

LEZ144>149-271015-
/O.CAN.KCLE.GL.W.0016.000000T0000Z-081027T0400Z/
/O.NEW.KCLE.SC.Y.0068.081027T0209Z-081028T0200Z/
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
1009 PM EDT SUN OCT 26 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT MONDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EDT MONDAY. THE
GALE WARNING HAS BEEN CANCELLED. 

WEST WINDS TO 30 KNOTS WITH WAVES OF UP TO 10 FEET WILL CONTINUE
THROUGH THE OVERNIGHT HOURS. MONDAY AFTERNOON WINDS WILL DECREASE
TO 15 TO 25 KNOTS AND WAVES SUBSIDE TO 5 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD STAY IN PORT.

&&

$$

LEZ061-164>169-270315-
/O.CAN.KCLE.GL.W.0016.000000T0000Z-081027T0400Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
1009 PM EDT SUN OCT 26 2008

...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE GALE
WARNING. 

THE WINDS ON LAKE ERIE HAVE DROPPED BELOW GALE FORCE. WEST WINDS
TO 30 KNOTS ARE EXPECTED TO CONTINUE THROUGH THE OVERNIGHT HOURS
AND DECREASE TO 15 TO 25 KNOTS LATE MONDAY AFTERNOON. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Oct 26, 8:47 PM EDT, 1 hour 22 minutes earlier.

Area forecast discussion, Oct 26, 8:47 PM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
847 PM EDT SUN OCT 26 2008

.SYNOPSIS...
THE STRONG COLD FRONT MOVING THROUGH WILL MOVE OFF THE EAST COAST BY
MONDAY.  A REINFORCING COLD FRONT WILL DROP SOUTHEAST ACROSS THE
REGION MONDAY EVENING.  A RIDGE OF HIGH PRESSURE WILL MOVE UP THE
OHIO VALLEY WEDNESDAY NIGHT THEN ANOTHER COLD FRONT IS EXPECTED TO
PUSH INTO THE AREA AROUND SATURDAY.

&&

.NEAR TERM /THROUGH MONDAY/...
ALLOWED THE WIND ADVISORY IN THE WEST TO EXPIRE AND CANCELED IT IN
THE EAST WITH THE EVENING UPDATE. AT 8 PM HAD THE FRONT MOVING
THROUGH FAR EASTERN OHIO. SCATTERED SHOWERS OCCURRING BOTH AHEAD OF
THE FRONT AND JUST BEHIND IT AIDED BY STRONG UPPER LEVEL S/W
MOVING THROUGH. WINDS IN WESTERN OHIO WERE GUSTING JUST BELOW WIND
ADV CRITERIA NEAR THE SHOWERS MOVING THROUGH THAT AREA. STILL
EXPECT WINDS TO PICK UP OVER EASTERN AREAS WITH FAIRLY STRONG
GUSTY WINDS ESPECIALLY NEAR SOME OF THE SHOWERS AND CLOSE TO THE
LAKESHORE. HOWEVER BASED ON BUFKIT SOUNDINGS AND CURRENT OBS TO
THE WEST DONT BELIEVE WELL REACH CRITERIA EXCEPT FOR MAYBE A ONE
TIME OCCURRENCE NEAR THE SHOWERS MOVING THROUGH. HOWEVER GUSTS OF
25 TO 35 MPH SHOULD CERTAINLY STILL OCCUR OVERNIGHT AS THE COLD
AIR MOVES IN. OTHERWISE STILL EXPECT RAIN AND SNOW SHOWERS TO
BECOME MORE NUMEROUS LATER TONIGHT ESPECIALLY FAR N AND NE.
PREVIOUS DISCUSSION...AIRMASS BECOMES PLENTY UNSTABLE RELATIVE TO
LAKE ERIE TONIGHT TO SUPPORT CONVECTIVE PRECIP WITH A LITTLE
THUNDER POSSIBLE IN THE SNOWBELT LAKESHORE AREA. SOME MID LEVEL
MOISTURE FOR CLOUD SEEDING FOR HELPING WITH CHANGEOVER TO FROZEN
PRECIP. MEAN WIND FLOW EXPECTED TO KEEP PRIMARY BAND OF LAKE
ENHANCED PRECIP MORE TOWARD THE ASHTABULA AND ERIE CO PA AREA.
WARMTH OF LAKE ERIE SHOULD TRY AND KEEP MUCH OF THIS AREA TOO WARM
FOR MUCH SNOW. BEST SHOT FOR A LITTLE ACCUMULATION MORE LIKELY TO
BE ALONG AREA OF HIGHER TERRAIN ALONG ERIE AND CRAWFORD COUNTY
BORDER BUT EVEN HERE PROBABLY AN INCH OR LESS AND MAINLY JUST ON
GRASSY SURFACES.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
EVEN THROUGH TEMPS PROBABLY WONT RISE MUCH ON MONDAY...ACCUMULATING
SNOW WILL BE HARD TO COME BY SO WILL CONTINUE WITH UNDER AN INCH OF
ACCUMULATION. BLUSTERY CONDITIONS TO REMAIN BUT WETNESS OF ANY SNOW
LIKELY TO PREVENT BLOWING.  THE MOST LIKELY SCENARIO IS THAT PASSING
MIXED RAIN AND SNOW SHOWERS PRODUCE A QUICK SLUSHY COVERING THEN A
LULL IN PRECIP ALLOWS MOST OF THIS TO MELT THEN THIS PROCESS IS
REPEATED THUS RESULTING IN LITTLE TOTAL ACCUMULATION BY THE END OF
THE DAY.

MONDAY NIGHT THROUGH MIDDAY TUE LOOKS TO BE BETTER CHANCE FOR SOME
ACCUMULATION AS OVERALL AIRMASS COLDER AT THIS TIME WITH SURFACE
TEMPS EXPECTED TO DROP AROUND THE FREEZING POINT FOR THE SNOWBELT
FOR AREA AWAY FROM THE LAKESHORE. HIGHER TERRAIN AREAS IN NW PA HAVE
THE POSSIBILITY TO SEE 2 TO 4 INCHES TAPERING TO LITTLE ON NONE
ACROSS THE REST OF THE SNOWBELT AND NEARBY AREAS OF NORTHEAST AND
NORTH CENTRAL OHIO.

SNOW SHOWERS MIXED WITH SOME RAIN TO CONTINUE FOR MAINLY THE
SNOWBELT TUE NIGHT AND WED WITH SOME DECREASE AND EASTWARD SHIFT OF
THE BACK EDGE OF THE PRECIP WED AFTERNOON AND EVENING. ADDITIONAL
ACCUMULATION LIKELY WITH AMOUNTS EXPECTED TO REMAIN SIMILAR TO THAT
OF MONDAY NIGHT INTO TUE.

ANY REMAINING PRECIP WED EVENING SHOULD END OR SHIFT UP THE LAKE
INTO BUF AREA AS AXIS OF RIDGE MOVES INTO AREA AND FLOW BACKS.

GIVEN PATTERN MONDAY THROUGH WED BEST BET IS TO RAISE POPS MOST OF
THE PERIODS...ESPECIALLY IN AND AROUND THE SNOWBELT AREA.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
DIFFERENCES BETWEEN THE 12Z GFS AND 00Z ECMWF SO SIDED CLOSER TO THE
NEW GFS.  SINCE THEN THE 12Z ECMWF HAS COME IN AND LOOKS MORE LIKE
THE GFS.  AT ANY RATE THE EXTENDED PERIOD WILL BEGIN ON THURSDAY
WITH A WEAK UPPER RIDGE ACROSS THE AREA WITH HIGH PRESSURE AT THE
SURFACE TO OUR SOUTHEAST.  WOULD EXPECT FAIR SKIES AND MODERATING
TEMPERATURES IN THE PATTERN BEHIND THE COLD AIR FROM EARLY AND MID
WEEK. EXPECT FAIR WEATHER TO CONTINUE UNTIL FRIDAY WHEN MODELS BRING
ANOTHER COLD FRONT THROUGH THE AREA.  KEPT POPS IN THE LOW CHC CAT
FOR NERN OH AND SLIGHT CHANCE ELSEWHERE.  SATURDAY KEPT A SLIGHT
CHANCE IN THE FORECAST AFTER WHICH HIGH PRESSURE WILL BUILD IN FOR
SATURDAY NIGHT AND SUNDAY.  MAIN CONCERN THROUGH THE WEEKEND WILL BE
THE AMOUNT OF COLD AIR THAT GETS INTO THE AREA BEHIND THE FRONT.
MODELS ARE SHOWING -4C OVER THE LAKE SATURDAY MORNING WHICH COULD
BRING ADDITIONAL LAKE EFFECT SHOWERS TO NWRN OHIO AND NWRN PA.
GIVEN HOW FAR OUT THIS WILL KEEP PRECIP OUT AND LOOK FOR CONSISTENCY
IN SUBSEQUENT MODEL RUNS.

&&

.AVIATION /01Z MONDAY THROUGH FRIDAY/...
COLD FRONT STALLED WEST OF CLEVELAND WITH A SECONDARY TROUGH
ACROSS CENTRAL MICHIGAN. EXPECT FRONT TO BE EAST OF AREA BY
MIDNIGHT LOCAL. SCATTERED RAIN SHOWERS OVER INDIANA WILL SPREAD
EAST ACROSS THE FORECAST AREA THIS EVENING. EXPECT A BREAK THEN
PRECIP TO START AGAIN LATE TONIGHT. RAIN WILL MIX WITH OR CHANGE
TO SNOW BY 12Z...ESPECIALLY IN THE SNOWBELT EAST OF CLE. ALTHOUGH
LOWEST THICKNESSES COULD SUPPORT SNOW AS 850 TEMPS DROP TO
-4...EXPECT THAT IT WILL BE TOO WARM FOR ANY ACCUMULATION.

OUTLOOK...AN ARCTIC COLD FRONT WILL MOVE ACROSS THE AREA MONDAY.
COULD SEE SOME SNOW LATE MONDAY AFTERNOON ESPECIALLY IN THE SNOW
BELT. EXPECT COLD BLUSTERY CONDITIONS TO CONTINUE THROUGH MID
WEEK.

&&

.MARINE...
WILL CONTINUE WITH THE GALE WARNING AND LOW WATER ADVISORY AS IS.
CURRENTLY HOWEVER WINDS HAVE NOT REACHED THEIR FULL POTENTIAL AS
YET.  BEHIND THE COLD FRONT WINDS DO TURN MORE WESTERLY AND
INCREASE.  THINKING WE COULD GET SOME FUNNELING UP THE LAKE THAT
WOULD PUSH WINDS TO 35 KNOTS.  WILL HOWEVER REMOVE MENTION OF 40
KTS.  BY MONDAY MORNING TEMPERATURES OVER THE LAKE WILL BE LOW
ENOUGH TO ALLOW LAKE EFFECT RAIN AND/OR SNOW SHOWERS TO DEVELOP.
EXPECT MOST OF THE PRECIP TO DEVELOP AFTER MIDNIGHT ACROSS THE LAKE
WITH HEAVIEST PRECIP LATE TONIGHT AND THROUGH THE FIRST HALF OF THE
WEEK LIKELY EAST HALF. THUNDER WILL ALSO BE POSSIBLE GIVEN THE
ENERGY IN THE WARM LAKE WATER.  WEST WINDS MONDAY WILL TURN
NORTHWEST MONDAY LATE AFTERNOON OR EVENING BEHIND A SECONDARY
FRONT/TROF WHICH WILL MOVE THROUGH.  COLD AIR WILL BE DEEPENING
ACROSS THE LAKE MONDAY INTO MIDWEEK.  GIVEN THIS EXPECT PRIMARILY
NORTHWEST FLOW THROUGH WEDNESDAY AT 15 TO 25 KNOTS WITH WAVES 5 TO 8
FEET OR SO.  WINDS AND WAVES WILL DECREASE THURSDAY AS HIGH PRESSURE
MOVES FROM THE CENTRAL PLAINS TO THE LOWER OHIO VALLEY SHUTTING OFF
THE NORTHWEST FLOW OF COLD AIR.  EXPECT WINDS TO DROP OFF TO 10 TO
15 KNOTS AND WAVES MOSTLY 2 TO 4 FEET.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...GALE WARNING UNTIL MIDNIGHT EDT TONIGHT FOR LEZ061-142>149-
     162>169.
     LOW WATER ADVISORY UNTIL 9 AM EDT MONDAY FOR LEZ142-143-162-
     163.

&&

SYNOPSIS...ADAMS/RANDEL
NEAR TERM...ADAMS
SHORT TERM...ADAMS
LONG TERM...TK
AVIATION...DJB
MARINE...TK
Hazardous weather outlook, Oct 26, 8:20 PM EDT, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
820 PM EDT SUN OCT 26 2008

LEZ061-144>149-164>169-280030-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
820 PM EDT SUN OCT 26 2008

...GALE WARNING IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ142-143-162-163-280030-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
820 PM EDT SUN OCT 26 2008

...GALE WARNING IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...LOW WATER ADVISORY IN EFFECT UNTIL 9 AM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LOW WATER ADVISORY.
   GALE WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LOW WATER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ003-006>010-017>019-027>030-036-037-047-280030-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-HANCOCK-SENECA-HURON-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-MARION-MORROW-KNOX-
820 PM EDT SUN OCT 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND
NORTHWEST OHIO.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ011>014-020>023-031>033-038-089-PAZ001>003-280030-
CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WAYNE-STARK-MAHONING-HOLMES-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
820 PM EDT SUN OCT 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

COLD AIR FLOWING OVER LAKE ERIE WILL SET THE STAGE FOR LAKE EFFECT
RAIN AND SNOW SHOWERS SUNDAY NIGHT THROUGH TUESDAY BEFORE TAPERING
OFF ON WEDNESDAY. ACCUMULATING SNOW WILL BE POSSIBLE FOR THE
HIGHER TERRAIN OF NORTHEAST OHIO AND NORTHWESTERN PENNSYLVANIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in Ohio, 2008Every small craft advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.